Show simple item record

dc.contributor.authorFranssens, G.
dc.date1999
dc.date.accessioned2017-05-09T11:58:42Z
dc.date.available2017-05-09T11:58:42Z
dc.identifier.urihttps://orfeo.kbr.be/handle/internal/5356
dc.descriptionA new C∞ interpolant is presented for the univariate Hermite interpolation problem. It differs from the classical solution in that the interpolant is of non-polynomial nature. Its basis functions are a set of simple, compact support, transcendental functions. The interpolant can be regarded as a truncated Multipoint Taylor series. It has essential singularities at the sample points, but is well behaved over the real axis and satisfies the given functional data. The interpolant converges to the underlying real-analytic function when (i) the number of derivatives at each point tends to infinity and the number of sample points remains finite, and when (ii) the spacing between sample points tends to zero and the number of specified derivatives at each sample point remains finite. A comparison is made between the numerical results achieved with the new method and those obtained with polynomial Hermite interpolation. In contrast with the classical polynomial solution, the new interpolant does not suffer from any ill conditioning, so it is always numerically stable. In addition, it is a much more computationally efficient method than the polynomial approach.
dc.languageeng
dc.titleA new non-polynomial univariate interpolation formula of Hermite type
dc.typeArticle
dc.subject.frascatiPhysical sciences
dc.audienceScientific
dc.source.titleAdvances in Computational Mathematics
dc.source.volume10
dc.source.issue3-4
dc.source.page367-388
Orfeo.peerreviewedYes
dc.identifier.doi10.1023/A:1018947103510
dc.identifier.scopus2-s2.0-27144520333


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record